Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 97, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 5, 2000, 5:59 PM EDT for Florence County, South Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 2000, 5:59 PM EDT (21:59 UTC)
- Expired
- Jun 5, 2000, 7:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Florence County, SC
The radar
The Wilmington radar (KLTX), 117 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:40 PM EDT | Thunderstorm Wind 55 E | Claussen, SC | Emergency manager reported a large tree fell on a car. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 052201 SVRILM SCC041-052300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 559 PM EDT MON JUN 5 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 700 PM EDT * AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 4 MILES SOUTHWEST OF FLORENCE...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR FLORENCE AT 605 PM EDT QUINBY AT 605 PM EDT EFFINGHAM AT 620 PM EDT COWARD AT 630 PM EDT CLAUSSEN AT 635 PM EDT REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOS WITH LITTLE OR NO ADVANCE WARNING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ CRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:25 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 5, 2:25 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 225 PM EDT MON JUN 5 2000 FRONT CONTINUES TO MEANDER IN VCNTY OF CWA. LOW PRES TO SINK SE TOWARD REGION TONIGHT AS SEVERAL IMPULSES RIDE N TO ALONG THE COAST OF THE CAROLINAS. ATMOSPHERE REMAINS MOIST AND UNSTABLE AND WILL PROVIDE FOR CONTINUED GOOD CHANCE POPS FOR TNGT PERIOD OF FCST. HAVE NOT HAD MUCH HEATING LATE MRNG/EARLY AFTN WHICH HAS INHIBITED WIDESPREAD TSTMS DEVELOPMENT THUSFAR. HOWEVER...MOIST UNSTABLE AIRMASS REMAINS CONDUCIVE TO DEVELOPMENT WITH ONLY A LITTLE HEATING. TONIGHT LOOKS LIKE BEST DYNAMICS CROSSING THE AREA WITH MAX OMEGA 00-06Z. WEAK LLJ IN PROXIMITY TNGT/OVERNIGHT AND STRENGTHENS AS IT MOVES NE ALONG THE CAROLINA COAST AND OFFSHORE. FRONT PROGESSES THROUGH CAROLINAS TNGT AND EARLY TUE. MODELS SLOW FRONT DOWN AS IT REACHES ILM CWA BUT LOOKS LIKE MOISTURE QUICK TO EXIT AS FLOW BECOMES MORE WESTERLY. SO...WILL LEAVE CHC POPS IN FOR MAINLY MORNING ACTIVITY AHEAD OF THE COLD FRONT. CLOUDS AND MOISTURE DIMINISHING IN THE AFTN. AS FAR AS TEMPS...GUIDANCE VALUES NOT FAR OFF AS MINS TNGT SIMILAR TO PREVIOUS NIGHTS. TIMING OF FRONT MAY AFFECT MAXES TUE BUT SHOULD GET ENOUGH SUN TO KEEP THINGS IN THE BALLPARK OF 85 DEGREES. COOLER NIGHTS TUE AND WED NIGHT AS HIGH BUILDS IN. AFTN MAXES SLOWLY MODERATE. EXTENDED FCST LOOKS DRY WITH A GRADUAL WARMUP. CWF...S WINDS TO BECOME SW TNGT...INCREASING TO SCA CRITTERIA LATE TNGT. WILL GO AHEAD AND RAISE FLAGS NOW. SCA WINDS CONTINUE INTO TUES AND TAPER OFF SOME AS FLOW GOES WEST. W TO NW FLOW TUES NIGHT AS FRONT PUSHES THROUGH WATERS AND N WINDS FOR WED. PRELIMINARY CCF: ILM BB 069/085 060/080 057 30530 FLO BB 068/085 059/081 056 30530 MYR BB 068/084 061/080 057 30530 .ILM...SMALL CRAFT ADVISORY SURF CITY NC TO SOUTH SANTEEE RIVER SC... PJN
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:34 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 56 min |
| Jun 5, 5:40 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 50 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.